Are there side effects associated with Voluma?
Doctor Answers (3)
Voluma Side Effects, Complications, Adverse Events
Great question. Our criteria for any facial aesthetic treatment is that it is proven to be safe and effective. Voluma, a thicker form of Juvederm, has been used outside of the United States since 2008, and since December 2013 in the US. The potential risks and complications of Voluma are the same as those for other fillers. The most common of these are swelling, bruising, and unsatisfactory cosmetic result. There are more severe complications that are extremely rare. Before having any aesthetic treatment, make sure that you carefully read the informed consent which covers the possible complications of the treatment. I believe that these fillers should be injected by physicians with specialized training and knowledge of facial anatomy to significantly reduce the chances of complications. Most importantly, choose your injecting physician most carefully. Good luck and be well.
Side Effects of Voluma
The side effects of Voluma are similar to other hyaluronic acid filler products, such as bruising, swelling and redness in the area of injection. Because a larger volume of product is typically injected for cheek enhancement, there is likely to be greater swelling with Voluma than with other HA fillers.
All side effects should last a few days to a week in duration and will typically reside on their own. Having an experienced injector and taking something like arnica prior to treatment can help minimize bruising.
Voluma Side Effects
Voluma is like any other dermal filler in that patients may experience bruising or swelling because it is usually injected with a needle. But because this product is not hydrophylic (doesn't pull in any water) patients don't experience swelling from the product.
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.